Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 15, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 7, 2003, 8:06 PM CDT for McHenry County, McLean County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 8:06 PM CDT (01:06 UTC)
- Expired
- May 7, 2003, 9:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, McLean County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 580 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726
WUUS53 KBIS 080106
SVRBIS
NDC049-055-080200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT WED MAY 7 2003
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 900 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF TURTLE LAKE...
OR ABOUT 44 MILES SOUTH OF MINOT...EXTENDING TO BUTTE IN NORTHEASTERN MCLEAN
COUNTY. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
RUSO AT 825 PM CDT
BUTTE AT 845 PM CDT
VOLTAIRE...VELVA AT 850 PM CDT
BERGEN AT 855 PM CDT
BALFOUR AT 900 PM CDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4764 10125 4744 10095 4771 10064 4786 10059
4787 10024 4819 10038 4820 10098 4790 10095
$$
JV/CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:00 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 7, 3:00 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT WED MAY 7 2003 I WILL BE FOLLOWING THE AVIATION MODEL...AND ITS OUTPUT TODAY ECHOES WHAT IT STARTED TO SHOW YESTERDAY...NAMELY THAT THE FIRST IMPULSE THROUGH OUR REGION WILL BE THE MAIN RAIN PRODUCER TONIGHT THROUGH FRIDAY. THE SECOND IMPULSE WILL GO TOO FAR SOUTH TO HAVE A MAJOR IMPACT ON THE WEATHER SATURDAY AND SUNDAY...ALTHOUGH A LITTLE OF ITS BACKWASH MAY SWIPE THE SOUTHEASTERN QUARTER OF OUR FORECAST AREA. IN THE NEARER TERM...CONVECTION HAS ALREADY BEGUN IN THE FAR WEST CENTRAL PART OF THE STATE...AND I EXPECT IT TO EXPAND AND AFFECT MOST PARTS OF THE FORECAST AREA OVERNIGHT. .BIS...NONE. RSL
Hazardous weather outlook, May 7, 5:29 AM CDT, 14 hours 37 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 529 AM CDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 7, 3:12 PM CDT, 4 hours 54 minutes before
NDZ009-017-072130 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 312 PM CDT (212 PM MDT) WED MAY 7 2003 AT 310 PM CDT (210 MDT) LOCAL RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF MCKENZIE COUNTY MOVING INTO SOUTHERN WILLIAMS COUNTY. SMALL HAIL WAS REPORTED NEAR SATHER DAM AT 310 PM CDT. THE HEAVIEST THUNDERSTORM WAS LOCATED NEAR TRENTON MOVING NORTHEAST AT 25 MPH. THIS STORM WILL APPROACH WILLISTON BY 320 PM CDT...BRINGING BRIEF HEAVY RAINFALL...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH. BURKE
Local storm report, May 7, 6:19 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
619 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 5 N BISMARCK ND .75 INCH HAIL
05/07/03 BURLEIGH REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, May 7, 6:25 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
625 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM UNDERWOOD ND .88 INCH HAIL
05/07/03 MCLEAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 7, 6:45 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 2 N ROSEGLEN ND .88 INCH HAIL
05/07/03 MCLEAN REPORTED BY PUBLIC.Local storm report, May 7, 6:59 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 NW RYDER ND 1 INCH HAIL
05/07/03 WARD REPORTED BY STORM
SPOTTER.Local storm report, May 7, 7:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
752 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 5 NW UNDERWOOD ND .75 INCH HAIL
05/07/03 MCLEAN REPORTED BY PUBLIC.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:08 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 52 min |
| May 7, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 65 min |
| May 7, 7:34 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.